MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Model Number 850000010
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a patient twice yielded false negative rh(d) results on tango infinity.The customer stated that two different samples of the patient were tested on tango infinity and showed the false negative results.The patient had been tested rh(d) positive on tango optimo in 2020.The rh(d) positive result was now confirmed by another laboratory.We are still waiting for the information which reagents the customer had used on tango infinity.Due to the missing information a testing of the retention sample of the supposedly defective lot was not possible.Also, a review of the batch record documentation was not possible without this information.The customer did also not provide any rsult images for investigation.Log files are not available.The last preventive maintenance was conducted on februar 17, 2021.Further investigations of the affected tango infinity are not possible without further information.We are waiting for additional information, result images, the field service report and log files.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a patient twice yielded false negative rh(d) results on tango infinity when using erytype s abd+rev.A1, b.The customer stated that two different samples of the patient were tested on tango infinity and showed the false negative results.The patient had been tested rh(d) positive on tango optimo in 2020.The rh(d) positive result was now confirmed by another laboratory.The customer did not send in a sample of the allegedly defective product erytype s abd+rev.A1, b for investigational testing nor a patient sample.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity: the customer provided a black/white result image of poor quality that shows a negative reaction for both anti-d wells.The last preventative maintenance was conducted on march 17, 2021 and the service engineer confirmed a proper function of the instrument.The qc war run and passed all requirements.The log files were provided and did not show any issue relevant abnormalities.The complaint was classified as undetermined because the complaint sample as well as the patient sample were not available, and the retention sample reacted as expected.Due to the missing samples, the negative results at customer´s site remained unknown.Based on current information and data there is no indication for an instrument malfunction.The qc passed at the days of issue.The result was negative for rh(d) in both wells and on both days of testing.The one available result image shows normal negative reactions.The reported problem is likely related to sample specificities.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11568145
Report Number9610824-2021-00016
Device Sequence Number3521634
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719(11)180320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number850000010
Device Catalogue Number850000010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV.A1, B, 806127100, LOT 8005120